ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Twisted Gaussian Schell-model beams

Simon, R and Mukunda, N (1993) Twisted Gaussian Schell-model beams. In: Journal of the Optical Society of America -A Optics, Image Science and Vision, 10 (1). pp. 95-109.

[img] PDF
Twisted.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy
Official URL: http://www.opticsinfobase.org/abstract.cfm?URI=jos...


We introduce a new class of partially coherent axially symmetric Gaussian Schell-model (GSM) beams incorporating a new twist phase quadratic in configuration variables. This phase twists the beam about its axis during propagation and is shown to be bounded in strength because of the positive semidefiniteness of the cross-spectral density. Propagation characteristics and invariants for such beams are derived and interpreted, and two different geometric representations are developed. Direct effects of the twist phase on free propagation as well as on parabolic index fibers are demonstrated. Production of such twisted GSM beams, starting with Li-Wolf anisotropic GSM beams, is described.

Item Type: Journal Article
Publication: Journal of the Optical Society of America -A Optics, Image Science and Vision
Publisher: Optical Society of America
Additional Information: Copyright of this article belongs to Optical Society of America.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Date Deposited: 31 Aug 2004
Last Modified: 09 Jan 2012 09:56
URI: http://eprints.iisc.ac.in/id/eprint/956

Actions (login required)

View Item View Item